MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: theatre coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a tibial angioplasty the tip of a cxi support catheter separated and was left within the patient.The user advanced the catheter but encountered resistance and could not track the device.The device was then removed, and the tip was found to have detached within the patient around the ankle/upper foot region.The user confirmed that the tip was not in the artery and felt it was not worth retrieving.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 22apr2021.The patient's anatomy was calcified.A power injector was not used with the device.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, during a tibial angioplasty the tip of a cxi support catheter separated and was left within the patient.The user advanced the catheter but encountered resistance and could not track the device.The device was then removed, and the tip was found to have detached within the patient around the ankle/upper foot region.The user confirmed that the tip was not in the artery and felt it was not worth retrieving.The patient's anatomy was calcified.No adverse effects were reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawing, manufacturing instructions, the instructions for use, and quality control data.One used cxi support catheter was returned for investigation.The catheter length measured within specification, and the black distal tip measured at the lower tolerance limit, which supports the reported failure mode.A 0.014¿ wire was inserted into the catheter.Resistance was felt and the wire would not pass through the length of the catheter.An attempt to flush the catheter was unsuccessful.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.There were no identified gaps in the quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the available information, cook has concluded that component failure contributed to this incident.It is possible that patient anatomy contributed to this incident, but this could not be confirmed.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11633275
Report Number1820334-2021-01093
Device Sequence Number19747284
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)231214(10)13627624
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number13627624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/22/2021
07/12/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/17/2021
08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;